Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 116, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 25, 2018, 5:20 PM CDT for 4 counties in Missouri. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2018, 5:20 PM CDT (22:20 UTC)
- Expired
- May 25, 2018, 6:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, MO, Douglas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 59 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:30 PM CDT | TSTM WND DMG | 5 Ese Dogwood, MO | DELAYED REPORT: SEVERAL PEACH TREES WITH HUGE LIMBS BROKEN DOWN AND TWO PEACH TREES SNAPPED OFF AT GROUND LEVEL. |
| May 25, 5:58 PM CDT | TSTM WND GST 50 | Squires, MO | ESTIMATED 50 MPH WIND GUSTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
703
WUUS53 KSGF 252220
SVRSGF
MOC043-067-225-229-252300-
/O.NEW.KSGF.SV.W.0116.180525T2220Z-180525T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
520 PM CDT FRI MAY 25 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Webster County in southwestern Missouri...
Western Douglas County in southwestern Missouri...
Wright County in southwestern Missouri...
Eastern Christian County in southwestern Missouri...
* Until 600 PM CDT
* At 520 PM CDT, severe thunderstorms were located along a line
extending from 9 miles west of Hartville to near Seymour to 8 miles
northwest of Taneyville, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mountain Grove... Ava...
Seymour... Sparta...
Mansfield... Dawson...
Norwood... Hartville...
Duncan... Oldfield...
Brushyknob... Elkhead...
Bruner... Graff...
Keltner... Garrison...
Rome... Squires...
Chadwick... Goodhope...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3682 9321 3703 9310 3707 9291 3733 9270
3736 9225 3706 9226 3680 9266
TIME...MOT...LOC 2220Z 268DEG 15KT 3729 9268 3708 9280 3684 9312
HAIL...1.00IN
WIND...60MPH
$$
Burchfield2 follow-up statements
169
WWUS53 KSGF 252245
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
545 PM CDT FRI MAY 25 2018
MOC225-229-252254-
/O.CAN.KSGF.SV.W.0116.000000T0000Z-180525T2300Z/
Webster MO-Wright MO-
545 PM CDT FRI MAY 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER AND
WRIGHT COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
LAT...LON 3682 9314 3703 9309 3707 9290 3706 9226
3681 9265 3681 9293
TIME...MOT...LOC 2244Z 286DEG 22KT 3706 9263 3694 9264 3679 9287
$$
MOC043-067-252300-
/O.CON.KSGF.SV.W.0116.000000T0000Z-180525T2300Z/
Douglas MO-Christian MO-
545 PM CDT FRI MAY 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WESTERN DOUGLAS AND EASTERN CHRISTIAN COUNTIES...
At 544 PM CDT, severe thunderstorms were located along a line
extending from near Mansfield to Ava to 9 miles east of Taneyville,
moving east at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ava... Sparta...
Oldfield... Brushyknob...
Elkhead... Bruner...
Keltner... Garrison...
Rome... Squires...
Chadwick... Goodhope...
Dogwood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3682 9314 3703 9309 3707 9290 3706 9226
3681 9265 3681 9293
TIME...MOT...LOC 2244Z 286DEG 22KT 3706 9263 3694 9264 3679 9287
HAIL...0.88IN
WIND...60MPH
$$
Burchfield589
WWUS53 KSGF 252301
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
601 PM CDT FRI MAY 25 2018
MOC043-067-252311-
/O.EXP.KSGF.SV.W.0116.000000T0000Z-180525T2300Z/
Douglas MO-Christian MO-
601 PM CDT FRI MAY 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DOUGLAS AND EASTERN
CHRISTIAN COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds are still possible with these thunderstorms.
LAT...LON 3682 9314 3703 9309 3707 9290 3706 9226
3681 9265 3681 9293
TIME...MOT...LOC 2301Z 268DEG 15KT 3706 9254 3694 9255 3679 9278
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:01 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 25, 4:01 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Springfield MO 401 PM CDT Fri May 25 2018 .SHORT TERM...(Tonight through Saturday) Issued at 236 PM CDT Fri May 25 2018 SGF 88D detecting intensifying thunderstorms over south central Missouri along the tail end of last nights convection aided by weak shortwave energy moving off to the southeast. Have been monitoring MVC over far SE Kansas this morning but structure is faltering...thus amount of thunderstorm development farther west in question as SPC mesoanalysis continues to marginal ML CAPES along with weak CIN over the rest of the forecast area. May see isolated diurnal storms on Saturday as warm advection kicks off though widespread rain is not expected. .LONG TERM...(Saturday through Thursday) Issued at 236 PM CDT Fri May 25 2018 Models have been consistent in building heights with temperatures approaching record levels (see climate section below) as the southwest to northeast orientated upper ridge is sandwiched in between an upper low over the Great Basin and an early season tropical system moving into the Gulf coast. The western upper low will kick out into the northern plains by midweek breaking down the ridge and bringing back a slim chance of thunderstorms. Otherwise the heat will continue. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1231 PM CDT Fri May 25 2018 Airmass has stabilized behind early morning convection...though isolated thunderstorm potential remains later this afternoon into the early evening. && .CLIMATE... Issued at 231 AM CDT Fri May 25 2018 Saturday May 26th Sunday May 27th Monday May 28th Record/Year Record/Year Record/Year Springfield 93/2012 91/2012 90/2012 Joplin 94/1953 92/2012 92/1983 Vichy-Rolla 98/2012 95/2012 92/2012 West Plains 95/2012 92/2012 94/2012 && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Runnels CLIMATE...Griffin
Hazardous weather outlook, May 25, 1:08 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 108 PM CDT Fri May 25 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 108 PM CDT Fri May 25 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Significant lightning risk. DISCUSSION... Scattered thunderstorms will be possible south of Interstate 44 into the early evening. A few of these storms may become marginally severe with hail to the size of quarters and winds to 60 mph. Locally heavy downpours will also be possible but widespread flooding is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated thunderstorms will then be possible on Saturday and again around the middle of next week. Afternoon heat indices will daily climb into the middle to upper 90s...especially from southeastern Kansas into west central Missouri. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Runnels
In the hours before
Special weather statement, May 25, 12:49 PM CDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Springfield MO
1249 PM CDT FRI MAY 25 2018
MOZ105-251845-
Ozark MO-
1249 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR OZARK COUNTY UNTIL 145 PM CDT...
At 1248 PM CDT, Doppler radar was tracking a strong thunderstorm over
Price Place, or 8 miles north of Bull Shoals, moving northeast at 20
mph. Elsewhere, other storms were scattered across western Ozark
county.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storm.
Locations impacted include...
Bull Shoals Lake... Norfork Lake...
Gainesville... Bakersfield...
Theodosia... Pontiac...
Wasola... Sundown...
Brixey... Noble...
Willhoit... Tecumseh...
Udall... Hardenville...
Sycamore... Dora...
Rockbridge... Isabella...
Zanoni...
LAT...LON 3650 9268 3661 9271 3680 9258 3679 9212
3650 9212
TIME...MOT...LOC 1748Z 244DEG 19KT 3650 9260
RaberdingSpecial weather statement, May 25, 4:19 PM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Springfield MO 419 PM CDT FRI MAY 25 2018 MOZ090-091-095-252200- Greene MO-Webster MO-Christian MO- 419 PM CDT FRI MAY 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBSTER... NORTHEASTERN CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES UNTIL 500 PM CDT... At 419 PM CDT, Doppler radar was tracking a strong thunderstorm near Ozark, moving east at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ozark... Rogersville... Sparta... Fremont Hills... Bruner... Linden... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3701 9325 3710 9326 3720 9301 3700 9293 TIME...MOT...LOC 2119Z 258DEG 9KT 3707 9323 Burchfield
Special weather statement, May 25, 4:55 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Springfield MO
455 PM CDT FRI MAY 25 2018
MOZ081-082-252245-
Laclede MO-Texas MO-
455 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LACLEDE AND
NORTHWESTERN TEXAS COUNTIES UNTIL 545 PM CDT...
At 455 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Fort Leonard Wood. This storm was nearly stationary.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Plato... Hazelton...
Roby... Lynchburg...
Prescott... Success...
LAT...LON 3740 9187 3740 9225 3747 9225 3748 9233
3761 9235 3760 9190
TIME...MOT...LOC 2155Z 256DEG 4KT 3751 9226
BurchfieldSpecial weather statement, May 25, 4:59 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Springfield MO
459 PM CDT FRI MAY 25 2018
MOZ091-096-252245-
Douglas MO-Webster MO-
459 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER AND NORTHWESTERN
DOUGLAS COUNTIES UNTIL 545 PM CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fordland, or 14 miles northwest of Ava. This storm was nearly
stationary.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Seymour... Fordland...
Duncan... Diggins...
Dogwood...
LAT...LON 3698 9290 3700 9291 3708 9290 3709 9295
3719 9300 3730 9269 3701 9268
TIME...MOT...LOC 2159Z 256DEG 4KT 3707 9288
BurchfieldThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:05 PM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| May 24, 7:39 PM CDT | Areal Flood Advisory | SGF | Vernon | 6 hr |
| May 24, 8:07 PM CDT | Special Weather Statement | SGF | Laclede | 38 min |
| May 24, 8:14 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| May 25, 3:11 AM CDT | River Flood Warning | SGF | Vernon | 67 hr |
| May 25, 3:45 AM CDT | Areal Flood Warning | SGF | Vernon | 7 hr |
| May 25, 12:49 PM CDT | Special Weather Statement | SGF | Ozark | 56 min |
| May 25, 4:19 PM CDT | Special Weather Statement | SGF | Christian | 41 min |
| May 25, 4:23 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 52 min |
| May 25, 4:55 PM CDT | Special Weather Statement | SGF | Texas | 50 min |
| May 25, 4:59 PM CDT | Special Weather Statement | SGF | Webster | 46 min |
| May 25, 5:08 PM CDT | Areal Flood Advisory | SGF | Christian | 6 hr |
| May 25, 5:31 PM CDT | Special Weather Statement | SGF | Dent | 59 min |
| May 25, 5:42 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 63 min |
| May 25, 5:48 PM CDT | Areal Flood Advisory | SGF | Laclede, Texas | 6 hr |
| May 25, 5:52 PM CDT | Flash Flood Warning | SGF | Dent, Phelps | 6 hr |
| May 25, 6:02 PM CDT | Special Weather Statement | SGF | Douglas | 43 min |
| May 25, 6:09 PM CDT | Special Weather Statement | SGF | Christian | 51 min |
| May 25, 6:13 PM CDT | Areal Flood Advisory | SGF | Douglas, Ozark, Taney | 6 hr |
| May 25, 6:28 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 62 min |
| May 25, 6:39 PM CDT | Special Weather Statement | SGF | Greene | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.